Today I announced to the office team that if I died in my sleep, I wanted to make sure I said out loud that I had been feeling weird all day. You know, for the record. For the coroner. For the person who couldn’t figure out why my cold body lay strung across my couch; two puppies licking me to, well…more death. 

Someone mumbled about me being on “those crazy pills” while another coworker reminded me that I lived alone, and that they’d be too busy to find my body for a few days, maybe even weeks. Thanks guys

It’s the end of month two of my Accutane journey and I’m not gonna lie, not as stoked as the first four weeks. For one, I’m getting some residual break outs. Ones that were not apparent for the first six weeks and I feel like those people who buy a product that looks pretty darn amazing out of the box and then it breaks on its second use. After they’ve already put a 5 star review on Amazon. After they’ve told all their friends about it. Yea, I’m looking at you Chop Wizard

In addition, I have experienced way too many side effects for my liking. 

  • Pain behind my eyes (headaches) 
  • Rashes on my hands and arms 
  • Tachycardia 
  • Severe chapped lips 
  • Irritability (I want to punch everyone’s babies) 
  • Weight gain

Ok fine, that last one isn’t the meds. I just recently found out about Sonic’s cookie dough shake and I CANT QUIT YOU. 

My face originally felt like a seal. Not the scarred up singer from the batman soundtrack (although, who knows what month 3 will bring me) but the ever so soft and slippery mammal that sits on rocks in the San Fransisco bay. I was so thrilled that I would successfully be able to apply a thin layer of foundation to a less than rough terrain of a face. And then things took a turn for the worse. I wake up everyday with my skin being patchy with dehydration. Additionally the rest of my epidermis must suffer. Down to my ankles. My FUCKING ANKLES

You know how when you have pain somewhere in your body and you take an aspirin, that aspirin just knows how to handle that spot. Like “ooo my tailbone hurts *pops pill* and boom, tailbone feels better. Then you get kicked in the shin so you take an aspirin and your shin starts to feel better. It’s like the medication KNOWS where to go. That’s what I wish would happen with accutane. Like, fix the skin on my face. No need for you to be jacking up the back of my arms, stupid. 

But, as luck would have it, this my life for another 120 days. Le sigh. I asked my doctor when the soonest I can stop would be and she said nobody goes off of it with mild symptoms until at least 150 days. And I’m only 60 in. Kill me. 

This is the price we pay for beauty kids. Beauty is legit pain. Pain in my head, pain on my skin, pain in my brain. But realistically, collectively both me and my doctor decided this reward was worth all of these risks based on how bad the acute onset of hormonal acne came on. I just didn’t know it had to get this bad to get that good. Like having sex with your ex, I’m just counting the minutes til I’m done. Hopefully this is just a “bad month” and I’m able to report month 3 as something of remission. Fingers crossed side effects subside and I can continue til the end of treatment. Or until it kills me. 

*insert frantic phone call from mom*

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s